MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM PERITON CATH,120CM; STANDARD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD HAKIM PERITON CATH,120CM; STANDARD CATHETERS
Catalog Number 823045
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2023-00305.A physician reported a certas valve (id 828804) and a hakim peritoneal catheter (id 823045) were implanted via lumbar peritoneal shunt on unknown date with unknown setting.On (b)(6) 2023, gait disorder was observed and obstruction was suspected.The valve and hakim catheter were removed and replaced on (b)(6) 2023.The patient recovered.According to information provided, it is unknown if the hakim catheter failed, however it was explanted.
 
Additional Manufacturer Narrative
The hakim peritoneal catheter (id 823045) was returned for evaluation.Failure analysis - the catheters were visually inspected; no defects were found.The catheters were irrigated, no occlusions noted.The complaint is unconfirmed.Root cause analysis - no root cause for the issue reported by the customer could be determined as no defects could be found with the catheters.However, a possible root cause for the issue reported by the customer, could be due to catheter susceptible to kinking which could lead to an occlusion.

Brand Name
HAKIM PERITON CATH,120CM
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
ch-2400
mansfield MA
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17729557
Report Number3013886523-2023-00306
Device Sequence Number5887655
Product Code JXG
UDI-Device Identifier10381780518839
UDI-Public10381780518839
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SILASCON LUMBAR CATHETER (MANUF BY KANEKA:702-JJ)
Patient SexUnknown